Thunderstorm Wind, Cassia
- When
- May 27, 6:05 PM MST to 6:10 PM MST
- Where
- Cassia County, 20 mi W of Trout
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.317, -114.300
52 knots at Trail Gulch RAWS site.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 27, 1:50 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MDT THU MAY 27 2004 .DISCUSSION...MAJOR UPPER TROF MOVING INTO THE PAC NW THIS AFTN. JET CORE ROUNDING THE BOTTOM OF THE TROF AND MOVING INTO SW ID. THE COMBINATION OF JET DYNAMICS AND A MARGINALLY UNSTABLE AIRMASS IS RESULTING IN WIDESPREAD CONVECTION MOVING INTO WRN ID...AND SCT CONVECTION OVER ERN ID. THE TROF IS EXPECTED TO AMPLIFY OVERNIGHT WITH THE JET BECOMING MORE SRLY. THE MAIN WAVE OF CONVECTION SHOULD REACH ERN ID AROUND SUNSET. THE 18Z ETA RUN NOW PROJECTS THE MOST UNSTABLE AIR INTO ERN ID AFTER DARK. THIS SHOULD INHIBIT THE THREAT OF SEVERE TSTMS SOMEWHAT...BUT THE OVERALL STRENGTH OF THE SYSTEM WILL REQUIRE THAT THE EVENING TSTMS BE MONITORED CAREFULLY. THE AIRMASS REMAINS MARGINALLY UNSTABLE THRU THE NIGHT...SO WILL CARRY MENTION OF TSTMS THRU FRI. COLD FRONTAL PASSAGE EARLY ON FRIDAY WILL RESULT IN SFC WINDS PICKING UP IN ITS WAKE. POST FRONTAL PRES GRADIENT REMAINS STRONG INTO SAT AFTN...SO LOOKS LIKE AN EXTENDED PERIOD OF GUSTY CONDITIONS. THE UPPER TROF LINGERS INTO SAT AND WILL RESULT IN SCTD SHOWERS GRADUALLY DIMINISHING SAT AFTN. BY SUN...THE TROF WS WILL EAST OF ID. STRONG NW FLOW OVER THE AREA AND COLD UPPER TEMPS MAY STILL SET OFF A FEW SHOWERS SAT NITE AND SUN MAINLY IN THE CENTRAL MTMS AND ERN HIGHLANDS. BROAD RIDGING BEGINS TO MOVE INTO THE PAC NW ON MONDAY WITH WARMIER TEMPS AND DRY CONDITIONS. THIS PATTERN SHOULD PERSIST THRU THE END OF THE FCST PERIOD. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT THU MAY 27 2004 IDZ017>023-031-032-281200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 400 AM MDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STORM PREDICTION CENTER ADVERTISING SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST IDAHO THIS AFTERNOON/EVENING AND PLACEMENT APPEARS APPROPRIATE WITH BEST SHEAR/INSTABILITY OVER ERN OREGON/SW IDAHO. DAY/EVENING SHIFT WILL WANT TO MONITOR DEVELOPMENT AS MESO-ETA INDICATING SOME ELEVATED CAPE VALUES EXTENDING AS FAR EAST AS THE MAGIC VALLEY 00-03Z THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UPPER TROUGH GRADUALLY MOVES INLAND FRIDAY AS UPPER JET ALIGNS OVER SE IDAHO. JET SUPPORT AND PROXIMITY OF FRONT PLACES BEST PRECIPITATION POTENTIAL OVER SOUTHEAST PORTION OF FORECAST AREA WITH SEVERE POTENTIAL PROBABLY POSITIONED FURTHER SOUTH OVER NRN UTAH. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 158 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
52 knots at Trail Gulch RAWS site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398535.